MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 SOFT 205CM; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 SOFT 205CM; WIRE, GUIDE, CATHETER
Model Number M001468060
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the results of the dhr (device history record) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.During visual inspection, the guidewire was seen to be kinked/bent at the distal tip.The guidewire polytetrafluoroethylene (ptfe) coating was seen to be peeling in multiple areas to 50cm from the proximal end.Ptfe coating peeling flakes were noted within the returned torque device which suggests the torque device may have been insecurely fastened during use resulting in slippage along the wire and subsequent abrasion of the ptfe coating.During functional inspection, the returned torque device could be tightened using two hands without difficulties after 5 full turns.The guidewire was advanced through a flushed demonstration microcatheter.The guidewire could be rotated without difficulties.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was not confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to preparation of the device, the dispenser hoop was flushed before removing the guidewire, there were no anomalies or coating issues noted to the device during initial inspection and preparation, and the device was prepared as per the dfu.An assignable cause of handling damage will be assigned to the as analyzed 'guidewire distal end/tip kinked/bent' and 'guidewire ptfe coating peeling' since these issues are associated with handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.An assignable cause of not confirmed will be assigned to the as reported 'guidewire torque problem' since the investigation included a returned product review (visual, physical, and/or performance testing) which showed no evidence of either the alleged issue(s) or any defect which could have contributed to the event.Non conformance was previously raised to investigate transend guidewire torquer devices not working correctly.Bsc carried out an in-depth investigation into this issue.As part of the investigation activities, dimensional testing was conducted on returned torquer device units.All dimensions were found within drawing specifications and no out of specification (oos) units were found.Based on the analysis from the previously returned units, bsc concluded the following: the device can still be used without damaging the guidewire, even when friction is present.If experiencing friction when tightening the torquer device over the guidewire, continue to tighten past initial friction until the guidewire is securely fastened (when there is no slippage).
 
Event or Problem Description
Analysis of the returned device found that the subject guidewire polytetrafluoroethylene (ptfe) coating was peeling.There were no clinical consequences to the patient reported as a result of this event and the procedure was completed successfully.

Brand Name
TRANSEND EX 14 SOFT 205CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CS  20101
Manufacturer (Section G)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CS   20101
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17150367
Report Number3008853977-2023-00025
Device Sequence Number3941883
Product Code DQX
UDI-Device Identifier08714729201212
UDI-Public08714729201212
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K931584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2024
Device Model NumberM001468060
Device Catalogue NumberM001468060
Device Lot Number28728660
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/29/2023
Initial Report FDA Received Date06/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown